MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAVIGATION; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAVIGATION; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BNI75TCDFH
Medical Device Problem Codes Entrapment of Device (1212); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The "injury" or "heart" clinical sign code will not pass transmission to the fda and is the preferred coding.However, "no clinical signs, symptoms or conditions" has been applied as a placeholder for the heart injury reported.Initial reporter phone: (b)(6).The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30533502m number, and no internal action was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent a ventricular tachycardia (vt) ablation procedure with a ez steer thermocool navigation.During the procedure the ablation catheter was hooked to the lead when it was about to be placed in the carotid sinus (cs) and the atrial lead was removed.This required surgical intervention to replace the lead.Atrial lead removed when the ablation catheter was hooked to the lead when it was about to be placed in the cs.No procedure was performed today, and ablation was continued.The lead will be re-implanted next wednesday.The physician commented that when an attempt was made to place the ablation catheter in the cs, it caught the lead and came out.The atrial lead of another company's product has come off.The ez steer thermocool navigation was entangled with the lead.This adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event: procedure.The intervention provided: the replacement of the lead is planned.Patient outcome of the adverse event: unchanged.A smartablate generator was used.The medical device entrapment is mdr-reportable as surgical intervention was required to resolve it.The event itself is also life threatening; it might result in permanent impairment of a body function or permanent damage to a body structure; or it required medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure.

Brand Name
EZ STEER THERMOCOOL NAVIGATION
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12322604
Report Number2029046-2021-01341
Device Sequence Number4173207
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public10846835003338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2024
Device Model NumberBNI75TCDFH
Device Catalogue NumberBNI75TCDFH
Device Lot Number30533502M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Initial Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTARAY NAV; SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;